Funnel Cloud, Washington
- When
- March 24, 5:51 PM CST
- Where
- Washington County, 0.69 mi S of Brenham
- Reported by
- Trained Spotter
- Coordinates
- 30.160, -96.400
A funnel cloud was sighted by a Skywarn observer.
A line of thunderstorms produced strong winds, large hail and a tornado across Southeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A line of thunderstorms produced strong winds, large hail and a tornado across Southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 24, 5:44 PM CST, 7 minutes earlier.
Area Forecast Discussion
National Weather Service Houston/Galveston TX
644 PM CDT Fri Mar 24 2017
.AVIATION...
Cluster of storms has managed to get going across western portions
of se Tx. Short term hires guidance suggests this, or a portion
of, this cluster will maintain itself for the next 4-6 hours as
it treks eastward toward the I-45 corridor. Storms between CRP &
SAT have been losing their luster the past several scans & will
monitor that area to see if capping wins that battle. Appears main
time period for possible impacts to the Houston area airports
will be between 1-5z. May see another thin band of shra and/or iso
tsra develop along the front itself as it passes from CXO to the
coast between 10-14z. VFR conditions should prevail from mid
morning onward Sat. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 78 58 84 66 / 50 10 10 10 20
Houston (IAH) 65 83 61 85 68 / 70 20 10 10 10
Galveston (GLS) 71 79 70 79 70 / 50 40 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 8 PM CDT this evening for the following
zones: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Jackson...Liberty...Madison...Matagorda...Montgomery...
Walker...Waller...Washington...Wharton.
GM...Small Craft Advisory until 10 PM CDT this evening for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Galveston Bay...Matagorda
Bay...Waters from Freeport to the Matagorda Ship Channel
from 20 to 60 NM...Waters from High Island to Freeport from
20 to 60 NM.
&&Hazardous Weather Outlook National Weather Service Houston/Galveston TX 439 AM CDT Fri Mar 24 2017 TXZ163-164-176>179-198>200-213-214-238-250945- Chambers-Galveston-Grimes-Harris-Houston-Liberty-Madison- Montgomery-Polk-San Jacinto-Trinity-Walker- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Breezy south winds will continue for much of the day and a Wind Advisory may be required later this morning. A dryline will approach the region toward evening. This feature will trigger a line of showers and thunderstorms. A few of the storms could produce strong gusty winds and frequent lightning. The areas with the higher potential for severe weather will generally be north of a Brenham to Livingston line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level disturbance will move across the Southern Plains on Sunday night. This feature could produce a few strong storms generally north of a Caldwell to Crockett line Sunday night. Another strong storm system will approach the region Wednesday into Wednesday night. This feature will have the potential to produce strong storms with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required toward evening. GMZ330-335-350-355-370-375-250945- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Elevated winds and waves will continue today. A Small Craft Advisory will remain in effect today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ195>197-210>212-226-227-235>237-250945- Austin-Brazoria-Brazos-Burleson-Colorado-Fort Bend-Jackson- Matagorda-Waller-Washington-Wharton- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A Wind Advisory is in effect today for strong south winds. Sustained winds will likely exceed 20 mph and gusts will frequently exceed 30 mph. A dryline will approach the region toward evening. This feature will trigger a line of showers and thunderstorms. A few of the storms could produce strong gusty winds and frequent lightning. The areas with the higher potential for severe weather will generally be north of a Brenham to Livingston line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level disturbance will move across the Southern Plains on Sunday night. This feature could produce a few strong storms generally north of a Caldwell to Crockett line Sunday night. Another strong storm system will approach the region Wednesday into Wednesday night. This feature will have the potential to produce strong storms with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required during the afternoon and evening.
Special Weather Statement
National Weather Service Houston/Galveston TX
555 PM CDT FRI MAR 24 2017
TXZ195>198-211-242345-
Brazos TX-Washington TX-Grimes TX-Burleson TX-Austin TX-
555 PM CDT FRI MAR 24 2017
...STRONG THUNDERSTORMS ACROSS NORTHWESTERN AUSTIN...SOUTHEASTERN
BURLESON...SOUTHWESTERN GRIMES...WASHINGTON AND SOUTH CENTRAL BRAZOS
COUNTIES THROUGH 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm near
Round Top, or 12 miles southeast of Giddings, moving northeast at 35
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Brenham, Washington, Shelby, Somerville, Burton, Lake Somerville Dam,
Independence and Quarry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Somerville, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3020 9674 3024 9673 3025 9669 3029 9666
3030 9665 3030 9667 3031 9668 3052 9630
3027 9607 2998 9658 3008 9663 3011 9663
3013 9665 3015 9665 3016 9669 3015 9671
3014 9677 3016 9679
TIME...MOT...LOC 2254Z 230DEG 31KT 3007 9677Special Weather Statement National Weather Service Houston/Galveston TX 643 PM CDT FRI MAR 24 2017 TXZ195>199-250030- Brazos TX-Washington TX-Grimes TX-Burleson TX-Montgomery TX- 643 PM CDT FRI MAR 24 2017 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN BURLESON...CENTRAL GRIMES...CENTRAL WASHINGTON...SOUTHEASTERN BRAZOS AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 730 PM CDT... At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Brenham, moving northeast at 40 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Brenham, Navasota, Washington, Millican, Anderson, Roans Prairie, Independence, Quarry and Carlos. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3012 9643 3026 9655 3067 9597 3045 9579 TIME...MOT...LOC 2343Z 235DEG 33KT 3028 9636
Special Weather Statement
National Weather Service Houston/Galveston TX
645 PM CDT FRI MAR 24 2017
TXZ197-210-211-250030-
Washington TX-Colorado TX-Austin TX-
645 PM CDT FRI MAR 24 2017
...STRONG THUNDERSTORMS ACROSS NORTH CENTRAL COLORADO...NORTHWESTERN
AUSTIN AND SOUTH CENTRAL WASHINGTON COUNTIES THROUGH 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, or 7 miles east of La Grange, moving east at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Brenham, Bellville, Shelby, Industry and New Ulm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 2996 9657 3004 9662 3007 9662 3007 9663
3019 9643 3008 9632 2992 9626 2986 9665
TIME...MOT...LOC 2345Z 248DEG 23KT 2992 9675The Ft Hood radar (KGRK), 113 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
8 thunderstorm wind, 1 funnel cloud, 1 hail, 1 tornado. Local standard time, as filed.
A funnel cloud was sighted by a Skywarn observer.
Trees were downed around the intersection of CR 403 and CR 404.
Oak trees were snapped and uprooted, power lines were snapped and tree limbs fell onto homes along Winding Creek Road.
Trees were downed around Bid Lake.
Trees were downed near the intersection of FM 980 and Sunrise Loop.
Numerous trees were downed along FM 356 including one on a mobile home.
Barns, a porch and some trees were damaged near CR 111.
Trees and power lines were downed throughout the city.
Quarter sized hail fell near the intersection of I-45 and Highway 105 and also at Conroe High School.
Damage in and around a residence near the intersection of East Osage Road and East Shawnee included a mobile home moved, shingles removed on a home, a large tree limb (unknown origin) down in the yard and a large mattress lofted across the property.
Residential homes were damaged in and around the Sagegreen Drive and Sagevale Lane neighborhoods off of Scarsdale Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyThe tornado archive for Texas, 2017Warnings in Texas, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 676562, 676563, 676564, 676565, 676566, 676567, 676568, 676570, 676571, 676573, 676574.